MAUDE Adverse Event Report: KANEKA CORPORATION LIPOSORBER LA-15 SYSTEM; APHERESIS FOR FOCAL GLOMERULOSCLEROSIS IN ADULT AND PEDIATRIC PATIENTS

KANEKA CORPORATION LIPOSORBER LA-15 SYSTEM; APHERESIS FOR FOCAL GLOMERULOSCLEROSIS IN ADULT AND PEDIATRIC PATIENTS
Model Number LA-15AU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Ascites (2596); Abdominal Distention (2601); Swelling/ Edema (4577); Kidney injury (4882)
Date of Event 11/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: the suspect device was not available for evaluation because it was reportedly discarded by the user facility and not returned.Therefore, device and component-level evaluation could not be performed.A review of device history records (dhr) for liposorber la-15-au, lot no.Lap1674-a0366 / lap1674-a0367, was conducted.No nonconformities or abnormalities were identified during the manufacturing process.Based on the currently available information, no device malfunction was reported.The event was assessed as a serious adverse event requiring hospitalization and was not classified as a serious adverse device effect (sade).The relationship to the device was recorded as unknown; while the event was considered related to the patient's underlying condition, device contribution cannot be completely excluded based on the limited information available.The device has not been determined to have caused or contributed to the adverse event.This incident is being reported out of an abundance of caution.
 
Event or Problem Description
The report concerns a pediatric patient (male, 3.7 years old) with focal segmental glomerulosclerosis (fsgs) receiving ldl adsorption therapy using liposorber la-15-au.The patient underwent the 7th liposorber treatment on (b)(6) 2025.Approximately 3-4 days after the treatment, the patient developed a ~5-pound weight gain with worsening edema and dyspnea.On (b)(6) 2025, the patient was hospitalized due to worsening edema and shortness of breath.Medical interventions included albumin infusion, iv furosemide (lasix), and paracentesis.The patient improved with treatment and was discharged on (b)(6) 2025.The event was assessed as a serious adverse event (sae) requiring hospitalization; it was not classified as a serious adverse device effect (sade).The relationship to the device was recorded as unknown, and the treating physician noted that the sae was considered related to the patient's underlying condition rather than the device.Mfr report #: 3002808904-2025-00037.
 
Additional Manufacturer Narrative
In addition to conditions reported in initial report # 2435151-2025-00019, we have learned patient had additional related conditions worsening ascites and acute kidney injury (aki).The patient had "ascites" prior to enrollment and it worsened during hospitalization for initially reported worsening edema.Additionally, during this hospitalization, scr 1.42 mg/dl and decreased urine output were noted, leading to a diagnosis of aki.The site classified the severity for the worsening ascites as moderate.The site classified the severity of the aki as mild.The symptoms resolved on (b)(6) 2025.The subject underwent paracentesis without issues and received an infusion of albumin x1 followed by iv lasix.After these infusions, edema resolved, ascites improved, diuresis was achieved, and aki improved.The pi has determined that this aes of worsening ascites is not an adverse device effect (ade) as the ae is related to the subjects preexisting disease processes.

Brand Name
LIPOSORBER LA-15 SYSTEM
Common Device Name
APHERESIS FOR FOCAL GLOMERULOSCLEROSIS IN ADULT AND PEDIATRIC PATIENTS
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18 nakanoshima, kita-ku
osaka, osaka 530-8 288
JA  530-8288
MDR Report Key23901541
Report Number2435151-2025-00019
Device Sequence Number15981770
Product Code PBN
UDI-Device Identifier24993478010117
UDI-Public(01)24993478010117(17)280728(10)LAP1674
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
Report Date (Section F) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLA-15AU
Device Catalogue Number101788
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/05/2026
Event Location Hospital
Date Report to Manufacturer03/06/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2025
Supplement Report FDA Received Date03/06/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KP-05 LOT #: KP9H9R; MA-03 SERIAL #: (B)(6) ; NK-M3R(U) LOT#250224
Outcome Attributed to Adverse Event Hospitalization;
Patient Age3 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American
Date Report Sent to FDA03/06/2026